Missouri, 2006

Hail in Missouri, June 22, 2006

June 22, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 22, 7:44 AM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Jun 22, 7:44 AM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 AM CDT THU JUN 22 2006

.UPDATE...

QUICK PERUSAL OF DATA SINCE ARRIVING AT 13Z INDICATES THERE IS SOME
POTENTIAL FOR BOUNDARY LAYER ROOTED CONVECTION TO DEVELOP FAIRLY
EARLY TODAY...POSSIBLY BEFORE 16-17Z. KSGF 12Z SOUNDING INDICATES A
FAIRLY SHALLOW NOCTURNAL INVERSION PRESENT WITH STEEP SFC-800MB
LAPSE RATES ABOVE THE SHALLOW INVERSION. MODIFYING OUR MORNING
SOUNDING FOR SFC T/TD OF 84/67 YIELDS MLCAPES OF NEARLY 2500 J/KG
WITH NO INHIBITION. INCREASED UPWARD VERTICAL VELOCITIES IN ADVANCE
OF THE APPROACHING MCV OVER EASTERN KANSAS AS WELL AS SURFACE
MOISTURE CONVERGENCE EVIDENT ALONG ANY ONE OF A PLETHORA OF SURFACE
BOUNDARIES WILL PROBABLY BE SUFFICIENT TO IGNITE CONVECTION.

IN GENERAL VERTICAL SHEAR PROFILES ARE WEAK AND NOT SUPPORTIVE OF AN
ORGANIZED SEVERE THREAT...HOWEVER THERE DOES APPEAR TO BE A NARROW
SWATH OF STRONGER MID LEVEL FLOW ASSOCIATED WITH THE MCV AND EVIDENT
ON THE NEODESHA PROFILER. LOW WET BULB ZERO HEIGHT ON OUR MORNING
SOUNDING WAS LARGELY DUE TO DRY AIR IN THE MID LEVELS...BUT GIVEN
WEAK VERTICAL WIND SHEAR HAIL PRODUCTION NOT GOING TO BE OVERLY
EFFICIENT...SO PRIMARY SEVERE THREAT APPEARS TO BE LOCALLY DAMAGING
WET MICROBURSTS.

GIVEN RAPIDLY DECREASING CONVECTIVE INHIBITION AND BOUNDARIES IN THE
AREA WILL UPDATE HWO TO MOVE UP TIMING A BIT AND MAY FINE TUNE SHORT
TERM GRIDS A TOUCH.

IZZI

&&

.DISCUSSION...//ISSUED AT 310 AM CDT THU JUN 22 2006//

MAIN CONCERNS WILL CONTINUE TO BE SEVERE THUNDERSTORM AND HEAVY
RAINFALL POTENTIAL.

CONVECTIVE COMPLEX OVER KS IS THE MAIN SHORT TERM CONCERN. A
NORTHEAST-SOUTHWEST ORIENTED OUTFLOW BOUNDARY IS MOVING SOUTHEAST
INTO SOUTHEAST KS/NORTHEAST OK. A SSW-LY 25-30KT 850MB FLOW IS
FEEDING INTO THIS COMPLEX. THE MIDLEVEL FLOW IS GETTING SORT OF
CHAOTIC OVER KS AS AN MCV CIRCULATION DEVELOPS TONIGHT. FOR
NOW...WILL BRING IN 60+ PLUS POPS INTO MY SOUTHWESTERN COUNTIES
TOWARD 12Z...BUT WILL OBVIOUSLY MONITOR TRENDS. BELIEVE THAT
EASTWARD PROGRESS OF THE CONVECTION IS SOUTHERN KS MAY SLOW A BIT AS
OUTFLOW BECOMES MORE DIFFUSE AND WEAKENS...AND CONVECTION MAY TEND
TO DEVELOP MORE SOUTHWARD INTO THE LOW LEVEL FLOW.

MCV OVER KS SHOULD CONTINUE TO MOVE SLOWLY EAST INTO MO TODAY. IN
GENERAL...THE GFS IS SUFFERING FROM CONVECTIVE FEEDBACK AND SO
PLACED FORECAST EMPHASIS ON THE WRF-NMM FOR SHORT TERM GUIDANCE (BUT
THE WRF IS NO BARGAIN EITHER). SURFACE FRONT THAT EXTENDS FROM
SOUTHEAST IA AND NORTHWEST MO INTO CENTRAL KS ATTM MAY EVENTUALLY
BECOME THE FOCUS FOR ADDTIONAL CONVECTION AS THE UPPER VORT MOVES
INTO THE REGION AND THE FRONT SAGS TO THE SOUTH. ACTUALLY THE
WRF-NMM DEVELOPS MORE PRECIPITATION NORTH OF THE FRONT AS THE LOW
LEVEL FLOW RIDES UP AND OVER THE FRONTAL BOUNDARY...WITH THE MAIN
FOCUS FOR PRECIPITATION THIS AFTERNOON AND THIS EARLY ALONG AND
NORTH OF I-44. THE CONVECTIVE ENVIRONMENT IS SO DOMINATED BY SMALL
SCALE FEATURES THAT THERE ARE A NUMBER OF WAYS THIS MAY PLAY OUT.
FOR NOW...WILL KEEP BASICALLY THE SAME FORECAST SCENARIO THAT HAS
BEEN ADVERTISED BY PAST SHIFTS...AND WILL HAVE MY HIGHEST POPS IN SE
KS/CENTRAL MO TODAY AND EARLY TONIGHT...THEN GRADUALLY SHIFT THEM
SOUTHEAST WITH TIME....FINALLY TAPERING OFF FRIDAY NIGHT.

IF WE MANAGE TO GET TEMPERATURES INTO THE MID 80S TODAY...MLCAPES OF
1500 J/KG WILL SUPPORT SOME SEVERE STORMS WITH FAVORED AREAS ALONG
ANY OUTFLOW BOUNDARIES LEFT OVER FROM TONIGHTS CONVECTION OR ALONG
THE SYNOPTIC SCALE FRONT. IT IS CONDITIONAL GIVEN ALL THE CLOUD
COVER...BUT WILL MENTION A SEVERE THREAT IN THE HWO. VERTICAL SHEAR
WILL NOT LIKELY BE VERY IMPRESSIVE...BUT THE MIDLEVEL FLOW MAY
INCREASE ENOUGH TO SUPPORT SOMEWHAT MORE ORGANIZED CONVECTION LATER
TODAY AND THIS EVENING. WRF-NMM SOUNDINGS ALSO INDICATE THAT THE
850-500MB LAYER SHOULD SEE AN INCREASE IN MOISTURE...AND AT LEAST IN
THE MIDLEVELS THIS IS EVIDENT ON WATER VAPOR IMAGERY. PRECIPITABLE
WATER VALUES OF 1.7 TO 1.9 INCHES WILL MAKE FOR SOME EFFICIENT RAIN
PRODUCING CONVECTION LATE TODAY AND TONIGHT. HEAVY RAINFALL IS
ALREADY MENTIONED IN THE ZFP AND HWO PRODUCTS...AND WILL CONTINUE
WITH THAT TREND AS WELL.

DRYER AIR SHOULD FILTER INTO THE REGION OVER THE WEEKEND. REALLY
DIDNT MAKE MUCH IN THE WAY OF CHANGES PAST FRIDAY OTHER THAN TO
TWEAK TEMPERATURES/DEWPOINTS. IT STILL LOOKS LIKE A LARGE UPPER
RIDGE WILL BUILD UP OVER THE WESTERN CONUS WITH SHORTWAVES MOVING
SOUTHEAST INTO THE MIDWEST AND GREAT LAKES. DSA

&&

.AVIATION...

FOR THE 12Z TAFS...CONVECTION WILL BE THE MAIN CONCERN DURING THIS
FORECAST PERIOD.  MAIN CONVECTIVE COMPLEX REMAINS TO THE NORTH OF
THE FORECAST AREA...HOWEVER OUTFLOW FROM COMPLEX WAS PUSHING ACROSS
SOUTHWEST MISSOURI AND HAS MOVED THROUGH THE JOPLIN AREA.  IN
ADDITION TO THE THUNDERSTORM COMPLEX OUTFLOW BOUNDARY...THE SURFACE
FRONT AND UPPER DISTURBANCE WILL EMBARK UPON THE AREA LATER TODAY
AND INTERACT WITH INCREASING INSTABILITY.  THUNDERSTORMS EXPECTED TO
DEVELOP OVER THE AREA AFTER 16Z AND WILL BE POSSIBLE THROUGH THE
REMAINDER OF THE TAF CYCLE.  HAVE INITIALLY GONE CONSERVATIVE WITH
THE CEILINGS AND VISIBILITIES FOR TODAY AND TONIGHT KEEPING VFR AND
MVFR CONDITIONS GOING.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 22, 9:52 AM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1052 AM CDT THU JUN 22 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1052 AM CDT THU JUN 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
    LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
    TORRENTIAL DOWNPOURS WHICH COULD CAUSE LOCALIZED FLOODING.
    AND HAIL TO THE SIZE OF NICKELS.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL AFFECT WESTERN PORTIONS OF THE OUTLOOK AREA
  THROUGH EARLY AFTERNOON...MAINLY WEST OF HIGHWAY 65. THUNDERSTORMS
  WILL EVENTUALLY OVERSPREADING THE REMAINDER OF THE OUTLOOK AREA
  DURING THE AFTERNOON AND EVENING. THE GREATEST CHANCE FOR ISOLATED
  SEVERE THUNDERSTORMS APPEARS TO BE SOUTHEAST OF A VIENNA TO
  CASSVILLE LINE THIS AFTERNOON.

  DISCUSSION:

  SUNSHINE THIS MORNING IS ALLOWING THE ATMOSPHERE TO DESTABILIZE
  QUICKLY AND THUNDERSTORMS ARE DEVELOPING OVER WESTERN PORTIONS OF
  THE OUTLOOK AREA. WHILE WINDS ALOFT ARE NOT FORECAST TO BE OVERLY
  SUPPORTIVE OF SEVERE THUNDERSTORMS...A FEW STORMS WILL PROBABLY
  BECOME SEVERE OVER EASTERN PORTIONS OF THE OUTLOOK AREA THIS
  AFTERNOON. THE PRIMARY SEVERE THREAT WILL BE ISOLATED DAMAGING
  WIND GUSTS IN EXCESS OF 60 MPH.

  THE ATMOSPHERE IS ALSO VERY MOIST SO ANY THUNDERSTORMS THAT DO
  DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL
  DOWNPOURS...POSSIBLY ONE TO TWO INCHES OF RAIN IN AN HOUR OR LESS.
  WHILE THOSE KIND OF RAINFALL RATES WILL BE ISOLATED...THEY WOULD
  CERTAINLY BE SUFFICIENT TO CAUSE FLOODING OF LOW WATER CROSSINGS
  AND OTHER POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS WILL PROBABLY BE ONGOING AND AFFECTING PORTIONS OF
  THE REGION FRIDAY MORNING. ADDITIONAL ISOLATED STRONG TO SEVERE
  THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE OVER SOUTH CENTRAL
  MISSOURI FRIDAY AFTERNOON IF ENOUGH INSTABILITY CAN DEVELOP.
  LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE...MAINLY SOUTH
  OF INTERSTATE 44.

.SPOTTER INFORMATION STATEMENT...

  ALTHOUGH SEVERE WEATHER WILL LIKELY BE FAIRLY ISOLATED...SPOTTER
  ACTIVATION MAY BE NEEDED LATE THIS MORNING INTO THE AFTERNOON
  HOURS ACROSS THE ENTIRE OUTLOOK AREA...ESPECIALLY EAST OF HIGHWAY
  71.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI

In the hours before

Special weather statement, Jun 22, 10:48 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1148 AM CDT THU JUN 22 2006

MOZ056>058-068>071-078>083-089>098-101>106-221800-
MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-CEDAR-POLK-
DALLAS-LACLEDE-TEXAS-DENT-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...HERMITAGE...OSAGE BEACH...CAMDENTON...
FORT LEONARD WOOD...WAYNESVILLE...ROLLA...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...
SALEM...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
1148 AM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
538 IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 28 COUNTIES

IN CENTRAL MISSOURI

CAMDEN                HICKORY               MARIES
MILLER                MORGAN                PHELPS
PULASKI

IN SOUTH CENTRAL MISSOURI

DENT                  HOWELL                OREGON
SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DADE
DALLAS                DOUGLAS               GREENE
LACLEDE               LAWRENCE              MCDONALD
NEWTON                OZARK                 POLK
STONE                 TANEY                 WEBSTER
WRIGHT

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AURORA...AVA...
BOLIVAR...BRANSON...BUFFALO...CABOOL...CAMDENTON...CASSVILLE...
ELDON...EMINENCE...FORSYTH...FORT LEONARD WOOD...GAINESVILLE...
GALENA...GREENFIELD...HERMITAGE...HOUSTON...KIMBERLING CITY...
LAKE OZARK...LEBANON...MANSFIELD...MARSHFIELD...MONETT...
MOUNT VERNON...MOUNTAIN GROVE...NEOSHO...NIXA...OSAGE BEACH...
OZARK...PINEVILLE...REPUBLIC...ROGERSVILLE...ROLLA...SALEM...
SPRINGFIELD...THAYER...THEODOSIA...VERSAILLES...VIENNA...
WAYNESVILLE...WEST PLAINS...WILLOW SPRINGS AND WINONA.

FOSTER
Local storm report, Jun 22, 11:28 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1228 PM CDT THU JUN 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1226 PM     HAIL             GRAVOIS MILLS           38.31N 92.83W
06/22/2006  M0.75 INCH       MORGAN             MO   PUBLIC

&&

LINDENBERG

The radar

The Springfield radar (KSGF), 8 km away, was scanning. The volume nearest the first event began at 17:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Greene

When
June 22, 11:40 AM CST
Where
Greene County, 10 mi W of Springfield
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
37.200, -93.483

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516414.